Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 4, 2020, 2:47 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Jun 5, 2020, 11:00 AM PDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 2:47 PM PDT (21:47 UTC)
- In effect from
- Jun 5, 2020, 11:00 AM PDT
- Expired
- Jun 5, 2020, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:32 PM PDT | NON-TSTM WND GST 57 | 11 Sse Blue Eagle Ranch, NV | MESONET STATION TMBN2 TIMBER MTN. |
| Jun 5, 6:42 PM PDT | TSTM WND GST 63 | 6 S Clover Valley, NV | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 6 S CLOVER VALLEY. MESONET STATION WSPNV 6.3 S CLOVER VALLEY (NV DOT). |
| Jun 5, 6:42 PM PDT | NON-TSTM WND GST 63 | 6 S Clover Valley, NV | MESONET STATION WSPNV 6.3 S CLOVER VALLEY (NV DOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3171 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS85 KLKN 042147 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 247 PM PDT Thu Jun 4 2020 NVZ425-470-051600- /O.UPG.KLKN.FW.A.0001.200605T1800Z-200606T0400Z/ /O.NEW.KLKN.FW.W.0004.200605T1800Z-200606T0400Z/ White Pine and Northeast Nye Counties-Eastern Elko County- 247 PM PDT Thu Jun 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties and Fire Weather Zone 470 Eastern Elko County. * Winds...South 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Thunderstorm Coverage...Isolated dry, mainly across northern and western portions of zone 470. * Impacts...The combination of gusty winds and low humidity, along with dry lightning and strong outflow winds, will create critical fire weather conditions. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
855 WWUS85 KLKN 050948 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 248 AM PDT Fri Jun 5 2020 NVZ425-470-060400- /O.CON.KLKN.FW.W.0004.200605T1800Z-200606T0400Z/ White Pine and Northeast Nye Counties-Eastern Elko County- 248 AM PDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties and Fire Weather Zone 470 Eastern Elko County. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Thunderstorm Coverage...Isolated dry, mainly across northern and western portions of zone 470. * Impacts...The combination of gusty winds and low humidity, along with dry lightning and strong outflow winds, will create critical fire weather conditions. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
108 WWUS85 KLKN 052123 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 223 PM PDT Fri Jun 5 2020 NVZ425-470-060400- /O.CON.KLKN.FW.W.0004.000000T0000Z-200606T0400Z/ White Pine and Northeast Nye Counties-Eastern Elko County- 223 PM PDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties and Fire Weather Zone 470 Eastern Elko County. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Thunderstorm Coverage...Isolated dry, mainly across northern and western portions of zone 470. * Impacts...The combination of gusty winds and low humidity, along with dry lightning and strong outflow winds, will create critical fire weather conditions. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
577 WWUS85 KLKN 060402 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 902 PM PDT Fri Jun 5 2020 NVZ425-470-060515- /O.EXP.KLKN.FW.W.0004.000000T0000Z-200606T0400Z/ White Pine and Northeast Nye Counties-Eastern Elko County- 902 PM PDT Fri Jun 5 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 470... Although winds are still gusty this evening, relative humidity has begun to recover. Winds will be diminishing as the evening wears on. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 4, 3:40 AM PDT, 11 hours 7 minutes earlier.
Area forecast discussion, Jun 4, 3:40 AM PDT, 11 hours 7 minutes before
Area Forecast Discussion National Weather Service Elko NV 340 AM PDT Thu Jun 4 2020 .SYNOPSIS...Well above normal temperatures will continue through Friday, with gusty afternoon and evening winds. Some isolated mainly dry thunderstorms are possible this afternoon and evening. Stronger winds expected on Friday along with an increase in thunderstorm activity. Temperatures trend cooler into the weekend, with showers and thunderstorms expected and lowering snow levels. Temperatures may approach freezing on Sunday and Monday mornings. && .SHORT TERM...Today through Friday night A cut-off low remains centered off of the Southern California/Northern Baja coast and is expected to remain there for one last day today. At the same time, Nevada will remain on the western edge of a flat ridge. Some moisture will be able to sneak under the ridge this afternoon and evening and could bring a few showers and isolated thunderstorms. Not a lot of moisture to work with, with PWATs around .50 inches at best, so there will likely be mainly Virga around, with any thunderstorm likely dry. Temperatures will remain above normal, reaching into the lower 90's in the warmest valleys today. There will be breezy conditions this afternoon, with gusts generally up to around 25 kts. The closed low will finally move ashore into Southern California on Friday and will open up and eventually phase in with a fairly cold and moist system over the weekend which will be moving in from the Pacific Northwest. On Friday, moisture will begin to increase in the diffluent flow, bringing an increase in some showers and thunderstorms on Friday afternoon and evening. Thunderstorms will start mainly dry at first before slowing becoming a bit wetter through the evening and overnight. In fact, models the past couple of days have indicated that there will be enough instability left over for nocturnal thunderstorms, some dry, and so they were added to the forecasts for Friday night. The other forecast issue for Friday is the gusty southerly winds that will kick up in eastern Nevada on Friday afternoon as a 40 to 45 kt 700 mb jet pushes into the area. These winds, coupled with low RH will create critical Fire Weather conditions and a Fire Weather Watch remains in effect for Friday in eastern Nevada. .LONG TERM...Saturday through next Thursday. A pacific system deepens into western CONUS during the weekend and into next week. This should lead to active weather across the silver state as ample moisture and instability are moved through the region. Saturday is still looking to be the most active day as the substantial moisture field across NV will be at its zenith. Widespread showers with some thunderstorms are looking to occur with fairly decent accumulation of rainfall being possible for this time of year. The showers and thunderstorms should gradually draw down over Sunday and Monday as the pacific system migrates slowly eastward. A curveball, that is looking more possible, is snowfall being possible during the night in valley locations as cooler air moves into the region. Any snowfall amounts should be limited by the decreasing nature of the precipitation and the general warm daytime temperatures. By mid-next week drier air should infiltrate NV on the west side of the trough ceasing any remaining showers and thunderstorms. Winds are looking to follow a diurnal trend with this system with gusty afternoon and evenings and calmer nights. As of now the winds don't appear to be to robust but there is the possibility they could become stronger. This period should also see a large drop in temperatures with highs decreasing into the 60-70s Saturday and 50-60s for Sunday and Monday. Warming should then occur for Tuesday and Wednesday with temperatures recovering into the 70s. && .AVIATION...VFR through 06z Friday. Winds becoming drainage overnight and then going to southwest and gusty Thursday afternoon. Virga buildups and some gusty outflows near KTPH with VCTS near KELY in the afternoon and early evening. Density altitudes high, about the same as Wednesday. && .FIRE WEATHER...Mainly dry and warm conditions are expected today with some isolated showers or Virga around and possibly a few dry thunderstorms. It will be breezy in the afternoon with gusts up to around 25 knots. Friday looks to be more active, with respect to both thunderstorm activity and gusty winds. A Fire Weather Watch remains in effect for Fire Weather zones 425 and 470 for Friday. Main concern is gusty winds and low RHs, however there may be some isolated dry TS moving into northern 470 Friday afternoon, along with western portions of both zones early Friday evening. Otherwise, all other zones will see in increase in showers and dry thunderstorms during the afternoon and evening Friday, with dry thunderstorms possibly extending into the overnight hours on Friday. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday evening for Eastern Elko County-White Pine and Northeast Nye Counties. && 90/99/98/90
Hazardous weather outlook, Jun 4, 12:10 AM PDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 1210 AM PDT Thu Jun 4 2020 NVZ030-031-033>041-050715- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 1210 AM PDT Thu Jun 4 2020 This hazardous weather outlook is for portions of eastern Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today. Much above normal temperatures continue today, with highs in the lower to middle 90's in the warmest valleys. There will be a few mainly dry thunderstorms this afternoon, though nothing widespread. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On Friday, very warm temperatures will continue with strong winds expected to develop in the afternoon and evening hours in eastern Nevada. This, coupled with low Relative Humidity, will create critical Fire Weather conditions there. Thunderstorms will develop during the afternoon and evening in the remainder of Nevada, with some thunderstorms expected to be dry. On Saturday through Monday a storm system will bring a much cooler air mass to Nevada. This will create periods of showers and thunderstorms to the area. Snow levels may drop low enough for some snow flakes to fall in higher valleys on both Sunday and Monday mornings, though any light accumulations are expected to remain in the mountains. Frost or Freeze Advisories may eventually be issued for the morning hours on Sunday and Monday since we are now officially in the growing season and low temperatures will be dropping near or below freezing. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. 90
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.